Arkansas, 2001

Damaging Wind in Arkansas, May 27, 2001

May 27, 2001 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 27, 12:30 PM CST, 8 hours 15 minutes earlier.

Area forecast discussion, May 27, 12:30 PM CST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT SUN MAY 27 2001

MCS COMPLEX COULD AFFECT AR LATER TONIGHT WITH NW FLOW AND GOOD PVA
INDICATED ACROSS WEST AND SOUTH AFTER MIDNIGHT. IN THE MEANTIME WEAK
OUTFLOW FROM NE TX CONVECTION EARLIER MAY SET OFF CONVECTION CENTRAL
AND SOUTH THIS EVE SO PUT CHC POPS THIS EVENING THEN INCREASING TO
LIKELY LATER WITH MAIN SYSTEM. MOS POPS PROBABLY TOO LOW FOR MON
AND TUE AS ATMOS STILL UNSTABLE ENUF ESPECIALLY ON TUE WITH GOOD PVA
AGAIN MOVING ACRS STATE IN NW FLOW. SHUD BE SCT TSTMS THRU WED AS
UPPER SYSTEM OVER IL BEGINS TO FINALLY MOVE EAST BY END OF WEEK.

(ZIEGENBEIN - MY LAST AFD/ZONES  - RETIRING AFT@ER 32 YEARS)

.LIT...NONE.

In the hours before

Local storm report, May 27, 3:56 PM CST, 4 hours 49 minutes before
BULLETIN - IMMEDIATE BROADCAST REQUESTED
AREAL OUTLINE FOR SEVERE THUNDERSTORM WATCH NUMBER 301
NATIONAL WEATHER SERVICE LITTLE ROCK AR
456 PM CDT SUN MAY 27 2001

SEVERE THUNDERSTORM WATCH NUMBER 301 IN EFFECT UNTIL 1000 PM CDT.

IN ARKANSAS THIS WATCH INCLUDES 20 COUNTIES...

ARC045-053-085-117-119-145-280300-
IN CENTRAL ARKANSAS THIS WATCH INCLUDES 6
COUNTIES...

FAULKNER...LONOKE...PULASKI...GRANT...PRAIRIE AND WHITE

ARC035-037-077-095-107-123-147-280300-
IN EASTERN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES...

ST. FRANCIS...MONROE...WOODRUFF...PHILLIPS...LEE...CRITTENDEN AND
CROSS

ARC023-280300-
IN NORTH CENTRAL ARKANSAS THIS WATCH INCLUDES 1 COUNTY...

CLEBURNE

ARC001-025-041-043-069-079-280300-
IN SOUTHEAST ARKANSAS THIS WATCH INCLUDES 6 COUNTIES...

LINCOLN...CLEVELAND...JEFFERSON...ARKANSAS...DREW AND DESHA

46
Special weather statement, May 27, 4:10 PM CST, 4 hours 35 minutes before
ARZ024-032>034-044>047-055>057-063>065-069-280300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
510 PM CDT SUN MAY 27 2001

...SEVERE THUNDERSTORM WATCH FOR CENTRAL AND EASTERN ARKANSAS
UNTIL 10 PM...

TEMPERATURES SUNDAY AFTERNOON CLIMBED WELL INTO THE 80S TO
NEAR 90 DEGREES...MAKING THE ATMOSPHERE UNSTABLE. IN ADDITION...
A WARM FRONT WAS MOVING FROM SOUTHERN INTO CENTRAL ARKANSAS...
AND WAS HELPING TO TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS.

WITH SEVERE WEATHER A POSSIBILITY THIS EVENING...A SEVERE
THUNDERSTORM WATCH HAS BEEN POSTED FOR CENTRAL AND EASTERN ARKANSAS
UNTIL 10 PM. THE WATCH INCLUDES AREAS SOUTH OF HEBER SPRINGS AND
WEST MEMPHIS...AND EAST OF CONWAY AND RISON.

IN THE WATCH AREA...STORMS THAT BECOME SEVERE ARE EXPECTED TO
PRODUCE DIME SIZE HAIL OR LARGER AND STRONG TO DAMAGING WINDS.

PEOPLE IN CENTRAL AND EASTERN ARKANSAS ARE ADVISED TO PREPARE
FOR SEVERE WEATHER THIS EVENING. BE READY TO FIND A PLACE OF
SAFETY IF A WARNING IS ISSUED FOR YOUR AREA.

46
Local storm report, May 27, 7:15 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 PM CDT SUN MAY 27 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    SNOW LAKE                 AR   1.75 INCH HAIL
05/27/01   DESHA                          REPORTED BY PUBLIC.

0510 PM    3 N ETHEL                 AR   1.75 INCH HAIL
05/27/01   ARKANSAS                       REPORTED BY PUBLIC.

0605 PM    STUTTGART                 AR   1 INCH HAIL
05/27/01   ARKANSAS                       REPORTED BY SHERIFFS
                                          OFFICE.

0640 PM    5 NE SARDIS               AR   .75 INCH HAIL
05/27/01   SALINE                         AT THE EAST END
                                          COMMUNITY. REPORTED BY
                                          PUBLIC.

0720 PM    ALMYRA                    AR   1.25 INCH HAIL
05/27/01   ARKANSAS                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0800 PM    2 NW MT IDA               AR   .75 INCH HAIL
05/27/01   MONTGOMERY                     REPORTED BY SHERIFFS
                                          OFFICE.
Local storm report, May 27, 7:48 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
848 PM CDT SUN MAY 27 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    CROCKETTS BLUFF           AR   1.75 INCH HAIL
05/27/01   ARKANSAS                       HAIL RANGED FROM THE
                                          SIZE OF WILD PLUMS TO
                                          GOLFBALL SIZE. REPORTED
                                          BY PUBLIC.

0815 PM    CROCKETTS BLUFF           AR   .88 INCH HAIL
05/27/01   ARKANSAS                       DIME TO NICKEL SIZE
                                          HAIL. REPORTED BY PUBLIC.

0815 PM    MT IDA                    AR   1.25 INCH HAIL
05/27/01   MONTGOMERY                     WINDSHIELD BROKEN BY
                                          HAIL JUST NORTH OF
                                          TOWN. REPORTED BY
                                          SHERIFFS OFFICE.

0827 PM    2 E MT IDA                AR   1 INCH HAIL
05/27/01   MONTGOMERY                     DIME TO QUARTER SIZE
                                          HAIL. REPORTED BY
                                          EMERGENCY MANAGEMENT.
Local storm report, May 27, 7:59 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
859 PM CDT SUN MAY 27 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 PM    HOLLY GROVE               AR   .75 INCH HAIL
05/27/01   MONROE                         REPORTED BY PUBLIC.
Local storm report, May 27, 8:37 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
937 PM CDT SUN MAY 27 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 PM    DAISY                     AR   .88 INCH HAIL
05/27/01   PIKE                           REPORTED BY SHERIFFS
                                          OFFICE.

The radar

The Western Arkansas radar (KSRX), 73 km away, was scanning. The volume nearest the first event began at 02:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Polk

When
May 27, 8:45 PM CST
Where
Polk County, 5 mi SW of Rich Mtn
Measured
50 kt (58 mph)
Reported by
PARK/FOREST SERVICE
Coordinates
34.633, -94.417

Power lines were blown down about 5 miles southwest of Rich Mountain.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250823.